I am trying to make this blog about ALL ways to heal pain and to write about varying topics on the subject. The Pharmaceutical companies are making that challenging since every week now I feel I need to post warnings on the newest batch of drugs that have been deemed unsafe or recalled. PLEASE use caution if using ANY drugs to control pain and make sure you and your loved ones are tuned into the weekly warnings coming out. This week the Fentanyl patches and over 10 anti-epileptic drugs also prescribed for Fibromyalgia, Migraines, Neuropathic Pain (and more) have come out with warnings and recalls. One was even for the drug I wrote about last week, " Lyrica ".
I don't know whe the r drugs are not being given time to be tested like the y used to or if the y are being rushed to market for the ir seen potential OR simply for greed. One thing is for sure -- more drugs than ever are being recalled and are getting "extra" warnings AFTER the y are released. Maybe if the Big Pharmaceutical companies would start spending less on advertising and dedicate more of their resources to research this would not be an issue. People are dying because of the se oversights and the se are people that are actively seeking relief FOR the ir pain.
From theAssociated Press, "Patches sold in theUS under the brand name Duragesic which contain the painkiller Fentanyl were recalled on February 12, 2008. The recall includes all 25-microgram-per-hour patches that have expiration dates on or before December 2009. The cause of the recall is a possible cut in the lining of the reservoir where the drug is stored in gel form. A gel leak into the drug's packaging could result in difficulty breathing and a potentially fatal overdose."
"The cut in the patch can be seen when the foil pouch container is opened. Any damaged patch should be flushed down the toilet, and the handler of the drug should be immediately rinsed with water, but not washed with soap. The powerful drug is used with patients such as cancer patients, who are experiencing chronic pain and are used to narcotics. Therefore, it can cause trouble breathing in people not used to this class of painkillers. In December, the FDA put out its second warning in two years about the dangers of misusing the powerful drug. PriCara estimates that two patches out of every million included in the recall have the defect that causes the leak", according to Associated Press . If you or anyone you know has used the se patches I recommend going to Associated Press article and finding the links to contact the manufacturers for updates or concerns.
For the second BATCH of drugs the FDA is issuing a relabeling but not a recall. The FDA has now has analyzed reports of suicidality (suicidal behavior or ideation) from 199 placebo-controlled clinical studies of 11 of the se medications:
Valproate (Depakote, Depakote ER, Depakene, Depacon)
The results show that the risk of suicidality (suicidal behavior or ideation) is double while taking the se drugs. If you or anyone you know show signs of depression or extreme sadness PLEASE see your doctor. For more information about this study, read MyMigraineConnection Expert Teri Robert's article: Risk of Suicidal Thoughts Linked to Anticonvulsant Medications.
These recent additions make it even clearer to me that people need to start looking to be on as FEW of the se medications as possible. Your body HAS natural healing mechanisms built in. It is time to start using the m and to take a more holistic approach. There are an unlimited amount of resources online to learn about natural healing. You need to find what methods and teachers resonate with you. I wrote a guest article on Alex Blackwell's site " The Next 45 Years " on thesystem I adopted to heal myself . Through studying you can find ways to heal yourself. Even if not 100% like me -- I would love for everyone to recognize the healing power of the mind and the body. I want people to be as healthy as the y can be without medications and to be taking as few medications as necessary. If you are currently on medications and want to cut back please see your doctor and find out a safe way to go about this. Most of the se drugs require being "weaned" off of for your safety.
I had this bad batch of fentynal and had really negative side effects. Is there a law suite or class action suite? I also just had a bad recalled batch of IV vancomycin. When are the manufactures going to take responsibility? Made in China too?????
I have been taking lyrica since before it came on the market. I must admit it does help my fibromyalgia.
Perhaps someone out there my be experiancing severe muscle pain in both thighs, as well as the toes. I don't do anything out of the ordinary to bring on spasms last for about 3 minute's The pain on a scale of 1-10 it's about a 9.